MAUDE Adverse Event Report: AESCULAP AG LYOPLANT 4X5CM; DURA SUBSTITUTE

AESCULAP AG LYOPLANT 4X5CM; DURA SUBSTITUTE
Model Number 1066064
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User facility report # (b)(4).Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a lyoplant 4x5cm was used during a craniectomy with a closure of the dura procedure performed on (b)(6) 2020.The lyoplant dural graft was sutured in place with 5-0 prolene sutures.During a followup surgical procedure performed on (b)(6) 2020, the lyoplant dural graft was found to have "disappeared." according to user facility report (b)(4) the patient returned to surgery thirteen (13) days later to repair a cerebrospinal fluid (csf) leak.During the surgery, the surgeon observed that the dural graft was missing.The cause of the graft failure was indicated as being unknown.The device was not available to be returned to the manufacturer for evaluation.A revision surgery was necessary.There were no signs of infection at the surgical site.
 
Event or Problem Description
Additional information was received: the current patient status is stable postoperatively, and it was confirmed that the only intervention required was the readmission for csf leak; and surgery occurred to repair and patch (with patients own tissue).Suturing of the original lyoplant dural graft was performed with 5-0 prolene suture.The operative report and medical records are not available at this time and there were no pictures nor x-rays taken.
 
Additional Manufacturer Narrative
Manufacturing evaluation: to date there is no device available for investigation.Therefore a investigation of the device itself was not possible.Due to the lack of information surrounding the reported case and without the complaint sample being available for investigation, a definite root cause cannot be determined.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.There are no similar complaints against the same lot number with this error pattern.In the event that the complaint sample will be provided to us for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
LYOPLANT 4X5CM
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10682974
Report Number2916714-2020-00597
Device Sequence Number19571954
Product Code GXQ
UDI-Device Identifier04038653700974
UDI-Public4038653700974
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K970851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number1066064
Device Catalogue Number1066064
Device Lot Number220125
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/09/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight90
Date Report Sent to FDA10/29/2020